Seizure Medication - KEPPRA

Sharon - posted on 01/15/2009 ( 4 moms have responded )

71

42

9

Delete Are you sure? Yes | No Started by You (Jan. 15, 2009 at 5:25 pm) (no moms have responded yet)



I have a 19 month old son who takes Keppra (a rather large dose of it) and he gets really aggressive when he takes it. Violent even.

He takes Vitamin B-6 to counter act the aggressive behavior due to his medication, but somedays it does not seem to help as much.

Is this common? Is there anything else I can do?



In case he does have a seizure he also takes the DiaStat Diazepam rectal Gel (Valium).

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

4 Comments

View replies by

Sharon - posted on 01/17/2009

71

42

9

That is so funny, my son is going to the potty and skipping over it to urinate on the floor as well....interesting behavior...I refused phenobarb. I didn't like the side effects....Thank you for your insight...

Farrah - posted on 01/17/2009

79

32

16

This is a very common side-effect of keppra. Our daughter was on it for a short time and was very aggressive...biting, kicking...and she also was peeing on the floor! Yor son is so young, have they not tried phenobarbitol? That is usually what they start the young kids on. My daughter was on lamictal for a couple of years along with trileptal, that worked out well. She is now on carbitrol and not having any problems. Remember, as your child grows, he/she may grow out of the medication they are on every few years. If your child is having bad side effects from medication, talk to your doctor. From experience, behavior problems can effect their relationships with peers. Good luck! You are not alone!

Bel - posted on 01/16/2009

10

8

2

Tell your doctor what you see your son experiencing and maybe the dosage can be lowered or try a different med.  My son briefly took keppra and he had a similar  behavioral reaction to it.  Thankfully my doctor immediately transitioned him to Depakote and weaned him off the Keppra; he's been doing well ever since.   But I have to reiniterate that what may work for one may not work for the other.  I can say keep a close observation of your son (which it sounds like you do) and communicate to his doctor, as to how he reacts to the med, are key.  Good luck and hopefully you'll find the right med that will work best for your son.



 

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms